Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 6, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 16, 2000, 11:58 AM EDT for Accomack County, Virginia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2000, 11:58 AM EDT (15:58 UTC)
- Expired
- Jul 16, 2000, 1:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Accomack County, VA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 4.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 161558 FFWAKQ VAC001-161700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1158 AM EDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... ACCOMACK COUNTY IN EASTERN VIRGINIA * UNTIL 100 PM EDT * AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR SAXIS...MOVING EAST AT 25 MPH. DOPPLER RADAR ESTIMATED BETWEEN 1 TO 2 INCHES PER HOUR WITH THESE STORMS AS THEY CROSSED THE CHESAPEAKE BAY. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...ACCOMAC...BLOXOM...CHINCOTEAGUE...HALLWOOD... ONANCOCK AND PARKSLEY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. $$ 44
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 9:45 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 16, 9:45 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 945 AM EDT SUN JUL 16 2000 DSCN: ECHO ACTIVITY (ASSCTD WITH S/W MOVG ALONG SFC TROF) CONTS TO PULSE UP & DOWN PAST FEW HRS WITH MORE LTG DVLPNG OVR NRN NECK ATTM. SPC HAS SERN 2/3RDS OF FA (MAINLY E OF I95) OUTLOOKED IN SLGT RISK. WEAK CAP...MSTR CONVERGENCE ALONG SFC TROF / C-BREEZE ...CAPES OVR 2000 J/KG SHUD COMBINE WITH AFTRN HTNG TO PRODUCE SCT SHRA/TSRA. MAY BEEF UP WORDING IN SERN ZONES. QUICK CHECK PUTS VIL OF THE DAY IN THE L50S. AM SNDGS SPRT MAX TMPS IN THE L-M80S....SOMEWHAT COOLER ALONG THE BEACHES. CWF...NO FLAGS. S WNDS INCRG 10-15KT THIS AFTRN. .AKQ...NONE. 44 ?
In the hours before
Special weather statement, Jul 16, 7:19 AM EDT, 4 hours 39 minutes before
MDZ021>023-161219- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 719 AM EDT SUN JUL 16 2000 A CLUSTER OF THUNDERSTORMS WILL MOVE FROM THE CENTRAL PART OF THE CHESAPEAKE BAY INTO PORTIONS OF SOUTHERN DORCHESTER...WESTERN WICOMICO AND WESTERN SOMERSET COUNTIES THROUGH 820 AM. THE STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING AND VERY HEAVY RAIN. RAINFALL AMOUNTS WILL BE GENERALLY 3/4 TO 1 INCH. WIND GUSTS TO 35 OR 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 11:32 AM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 43 min |
| Jul 16, 1:00 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover | 30 min |
| Jul 16, 1:42 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen | 33 min |
| Jul 16, 2:25 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland | 35 min |
| Jul 16, 2:25 PM EDT | Severe Thunderstorm Warning | AKQ | Middlesex | 35 min |
| Jul 16, 3:00 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster | 30 min |
| Jul 16, 3:00 PM EDT | Severe Thunderstorm Warning | AKQ | Middlesex | 30 min |
| Jul 16, 3:44 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 31 min |
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.